Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 19, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Sep 9, 2016, 10:27 PM MDT for El Paso County, Hudspeth County, Texas; Otero County, New Mexico. It took effect at Sep 10, 2016, 5:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2016, 10:27 PM MDT (04:27 UTC)
- In effect from
- Sep 10, 2016, 5:00 AM MDT
- Expired
- Sep 10, 2016, 1:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3321 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698 WWUS74 KEPZ 100427 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1027 PM MDT FRI SEP 9 2016 ...COLD FRONT TO BRING STRONG EAST WINDS TO THE REGION... .A COLD FRONT IS WILL MOVE INTO THE AREA FROM THE EAST EARLY THIS MORNING. STRONG GUSTY EAST WINDS OF 20 TO 35 MPH WILL ACCOMPANY THE FRONT. LOCALLY STRONGER WIND GUSTS WILL OCCUR IN AREAS ALONG THE WEST SLOPES OF LOCAL MOUNTAINS. WINDS WILL DIMINISH TOWARD MID DAY. NMZ417-TXZ418-420-421-101900- /O.NEW.KEPZ.WI.Y.0019.160910T1100Z-160910T1900Z/ OTERO MESA-WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- INCLUDING THE CITIES OF...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA... CORNUDAS...DELL CITY...SALT FLAT 1027 PM MDT FRI SEP 9 2016 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 1 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 1 PM MDT SATURDAY. * TIMING...STRONG WINDS WILL OCCUR BETWEEN 5 AM AND 1 PM SATURDAY. * WINDS...WINDS WILL BE BETWEEN 20 AND 30 MPH WITH STRONGER GUSTS ALONG THE WEST SLOPES OF AREA MOUNTAINS. * IMPACTS...STRONG CROSS WINDS ON AREA HIGHWAYS AND ROADS MAY MAKE DRIVING HIGH PROFILE VEHICLES MORE DIFFICULT. UNSECURED SMALL LOOSE OBJECTS WILL BE SCATTERED. SOME BRANCH DAMAGE TO WEAK OR OLDER TREES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
2 follow-up statements
724 WWUS74 KEPZ 100430 AAA NPWEPZ URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 PM MDT FRI SEP 9 2016 ...COLD FRONT TO BRING STRONG EAST WINDS TO THE REGION... .A COLD FRONT WILL MOVE INTO THE AREA FROM THE EAST EARLY THIS MORNING. STRONG GUSTY EAST WINDS OF 20 TO 35 MPH WILL ACCOMPANY THE FRONT. LOCALLY STRONGER WIND GUSTS WILL OCCUR IN AREAS ALONG THE WEST SLOPES OF LOCAL MOUNTAINS. WINDS WILL DIMINISH TOWARD MID DAY. NMZ417-TXZ418-420-421-101230- /O.CON.KEPZ.WI.Y.0019.160910T1100Z-160910T1900Z/ OTERO MESA-WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- INCLUDING THE CITIES OF...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA... CORNUDAS...DELL CITY...SALT FLAT 1030 PM MDT FRI SEP 9 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM MDT SATURDAY... * TIMING...STRONG WINDS WILL OCCUR BETWEEN 5 AM AND 1 PM SATURDAY. * WINDS...WINDS WILL BE BETWEEN 20 AND 30 MPH WITH STRONGER GUSTS ALONG THE WEST SLOPES OF AREA MOUNTAINS. * IMPACTS...STRONG CROSS WINDS ON AREA HIGHWAYS AND ROADS MAY MAKE DRIVING HIGH PROFILE VEHICLES MORE DIFFICULT. UNSECURED SMALL LOOSE OBJECTS WILL BE SCATTERED. SOME BRANCH DAMAGE TO WEAK OR OLDER TREES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
734 WWUS74 KEPZ 101308 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 708 AM MDT SAT SEP 10 2016 ...COLD FRONT TO BRING STRONG EAST WINDS TO THE REGION... .A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA FROM THE NORTHEAST THIS MORNING. STRONG GUSTY EAST WINDS OF 20 TO 35 MPH WILL ACCOMPANY THE FRONT. LOCALLY STRONGER WIND GUSTS WILL OCCUR IN AREAS ALONG THE WEST SLOPES OF LOCAL MOUNTAINS. WINDS WILL DIMINISH TOWARD MID DAY. NMZ417-TXZ418-420-421-101900- /O.CON.KEPZ.WI.Y.0019.000000T0000Z-160910T1900Z/ OTERO MESA-WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- INCLUDING THE CITIES OF...CROW FLATS...DOWNTOWN EL PASO... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA... CORNUDAS...DELL CITY...SALT FLAT 708 AM MDT SAT SEP 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MDT THIS AFTERNOON... * TIMING...STRONG WINDS WILL OCCUR BETWEEN 5 AM AND 1 PM TODAY. * WINDS...WINDS WILL BE BETWEEN 20 AND 30 MPH WITH STRONGER GUSTS ALONG THE WEST SLOPES OF AREA MOUNTAINS. * IMPACTS...STRONG CROSS WINDS ON AREA HIGHWAYS AND ROADS MAY MAKE DRIVING HIGH PROFILE VEHICLES MORE DIFFICULT. UNSECURED SMALL LOOSE OBJECTS WILL BE SCATTERED. SOME BRANCH DAMAGE TO WEAK OR OLDER TREES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Sep 9, 2:01 PM MDT, 8 hours 26 minutes earlier.
Area forecast discussion, Sep 9, 2:01 PM MDT, 8 hours 26 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 201 PM MDT FRI SEP 9 2016 .SYNOPSIS... A cold front will move southward across southern New Mexico and west Texas late tonight and early Saturday and this will result in cooler temperatures tomorrow along with areas of breezy to windy conditions. A low pressure system approaching slowly from the west will generate increasing shower and thunderstorm activity later next week. && .DISCUSSION... Fairly active weather pattern will be established across the region through most of next week. First late tonight and Saturday morning a rather strong cold front will push to the southwest through the cwa. Strong surface high behind the front will result in a very tight low level gradient resulting in breezy to windy conditions Saturday morning and early afternoon. Strongest flow along western facing slopes in the east where downslope conditions will exist. There will also be adequate moisture behind the front for mainly isolated convection eastern and high mountain zones tomorrow and Sunday with most of the lowlands staying dry. Also expect temperatures to fall around 10 degrees on Saturday as northeast winds push in cooler Canadian air. As large/strong surface high drifts further east low level flow will become more south to southeast Sunday and Monday with warm air and moisture advection pushing temperatures to near normal by Monday while surface dewpoints stay into the 50s. Concurrently deep positively wilted trough will drift slowly southward into California with southwest flow aloft extending across New Mexico. Precipitable water should be near an inch Monday with afternoon mucapes around 500 to 1000 J/kg and this should prove sufficient to support isolated lowland and scattered mountain convection across all zones Monday and Tuesday. Late Tuesday/early Wednesday a weak cold front will push westward through New Mexico and west Texas. Expect little temperature change but low level flow becomes south to southeast sustaining moisture transport with surface dewpoints around 55 to 60 and precipitable generally above an inch Wednesday and Thursday. The moisture will combine with near normal temperatures to make air mass rather unstable Wednesday and Thursday with mucapes around 700 to 1400 J/kg. Meanwhile trough to the west will continue slow eastward movement with axis entering Arizona by Thursday. Approach of trough will strengthen mid level gradients with a 40 kt 6 km westerly flow across the region by Thursday. The increased vertical wind shear indicates an increasing threat of severe thunderstorms later periods. && .AVIATION...Valid 10/00Z - 11/00Z. P6SM SKC-SCT100-120 thru 10Z. Back door cold front will be moving through the region between 10z-15z which will shift winds from N to NW AOB 12kts to E to NE 15-25G35KTS and bring in a FEW-SCT050-070 mid deck of clouds. Isold 3SM -TSRA BKN040-060 after 18Z. && .FIRE WEATHER... A back door front will be moving through the region toward morning with gusty east winds over 30 mph possible. Temperatures will be about 10 degrees colder Saturday than today with an increase in moisture. Any thunderstorm activity will likely remained confined to the mountains and far eastern areas through Monday. An upper trough will be cutting off over Northern California early next week which will allow for moisture to be tapped from the south with a better chance for showers and thunderstorms areawide starting Monday night and continuing through much of the week. Temperatures will return to near normal Sunday and remain within a few degrees of that through remainder of period. && .PRELIMINARY POINT TEMPS/POPS... El Paso 68 82 63 87 / 0 0 0 0 Sierra Blanca 64 76 60 84 / 0 20 10 10 Las Cruces 63 81 61 86 / 0 0 0 0 Alamogordo 62 76 58 86 / 0 0 0 0 Cloudcroft 45 60 47 67 / 20 20 10 20 Truth or Consequences 61 80 60 85 / 0 0 0 10 Silver City 57 78 55 79 / 0 10 10 20 Deming 63 85 61 86 / 0 0 0 0 Lordsburg 62 86 61 86 / 0 0 10 10 West El Paso Metro 68 82 63 87 / 0 0 0 0 Dell City 63 76 60 85 / 0 20 10 20 Fort Hancock 67 82 65 87 / 0 20 10 10 Loma Linda 63 72 59 81 / 0 10 0 0 Fabens 66 82 63 87 / 0 0 0 0 Santa Teresa 66 82 63 87 / 0 0 0 0 White Sands HQ 63 80 61 85 / 0 0 0 0 Jornada Range 61 82 58 85 / 0 0 0 0 Hatch 63 82 61 85 / 0 0 0 0 Columbus 64 84 62 88 / 0 0 0 0 Orogrande 65 77 59 86 / 0 0 0 0 Mayhill 51 63 49 73 / 20 20 10 20 Mescalero 52 68 50 76 / 20 10 10 20 Timberon 51 66 48 73 / 20 20 10 20 Winston 55 76 50 78 / 0 0 0 20 Hillsboro 58 79 56 82 / 0 0 0 20 Spaceport 61 80 59 83 / 0 0 0 0 Lake Roberts 54 79 49 79 / 0 10 10 20 Hurley 58 80 55 81 / 0 0 0 20 Cliff 55 81 53 85 / 0 10 10 20 Mule Creek 52 79 50 82 / 0 10 10 10 Faywood 59 80 55 83 / 0 0 0 20 Animas 60 85 59 87 / 0 0 10 20 Hachita 60 85 58 86 / 0 0 10 0 Antelope Wells 60 84 60 85 / 0 0 10 20 Cloverdale 60 79 59 81 / 0 0 10 30 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 05 Rogash/26 Grzywacz
Nearby
Wind Advisories in Texas, 2016Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.